Generalized stability of the Cauchy and the Jensen functional equations on spheres. (English) Zbl 1157.39019

The author investigates the conditional stability problems for the Cauchy and the Jensen functional equation. One of the main theorems concerning the Cauchy equation states: Let \((X, +)\) be an abelian group uniquely divisible by \(2\), \((Y,\|\cdot\|)\) be a Banach space and \(Z\) be a nonempty set. Assume that \(\gamma: X\to Z\) and \(\varphi : X\times X\to [0, \infty)\) satisfy some given conditions. For any function \(f : X\to Y\) with the property
\[ \gamma(x) = \gamma(y)\text{ implies } \| f (x + y) - f (x) - f (y)\|\leq\varphi(x, y), \]
there exists a unique function \(F : X\to Y\) with the properties
\[ \gamma(x) = \gamma(y)\text{ implies }F (x + y) = F (x) + F (y) \]
\[ \|f (x) - F (x)\|\leq\Phi(x) \]
for all \(x\in X\) (see Theorem 2.1 of this paper for the definition of \(\Phi\)).


39B82 Stability, separation, extension, and related topics for functional equations
39B55 Orthogonal additivity and other conditional functional equations
39B52 Functional equations for functions with more general domains and/or ranges
Full Text: DOI


[1] Alsina, C.; Garcia-Roig, J. L., On a conditional Cauchy equation on rhombuses, (Functional Analysis, Approximation Theory and Numerical Analysis (1994), World Sci. Publishing: World Sci. Publishing River Edge, NJ), 5-7 · Zbl 0877.39015
[2] Bourgin, D. G., Classes of transformations and bordering transformations, Bull. Amer. Math. Soc., 57, 223-237 (1951) · Zbl 0043.32902
[4] Ger, R.; Sikorska, J., On the Cauchy equation on spheres, Ann. Math. Sil., 11, 89-99 (1997) · Zbl 0894.39009
[5] James, R. C., Orthogonality in normed linear spaces, Duke Math. J., 12, 291-302 (1945) · Zbl 0060.26202
[6] James, R. C., Orthogonality and linear functionals in normed linear spaces, Trans. Amer. Math. Soc., 61, 265-292 (1947) · Zbl 0037.08001
[7] Sikorska, J., Generalized orthogonal stability of some functional equations, J. Inequal. Appl., 2006 (2006), Art. ID 12404, 23 pp · Zbl 1133.39023
[10] Szabó, Gy., A conditional Cauchy-equation on normed spaces, Publ. Math. Debrecen, 42, 256-271 (1993) · Zbl 0807.39010
[11] Ziółkowski, M., On conditional Jensen equation, Demonstratio Math., 34, 809-818 (2001) · Zbl 0995.39007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.